Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 35, NWS Buffalo, NY

July 20, 20237 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 20, 2023, 8:46 PM EDT for 7 counties in New York. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 8:46 PM EDT (00:46 UTC)
Expired
Jul 20, 2023, 9:45 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allegany County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:18 PM EDTTSTM WND DMGAvon, NYPower lines down in the Village of Avon, including at North Ave. and Main St.
Jul 20, 9:28 PM EDTTSTM WND DMG3 W Gates-North Gates, NYTree down crossing Manitou Rd and Shepard Rd intersection.
Jul 20, 9:39 PM EDTTSTM WND DMGNaples, NYTree down.
Jul 20, 9:40 PM EDTTSTM WND DMG1 S East Rochester, NYTree down on Golf Ave near Marsh Rd intersection.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 6:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2023-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2023-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS51 KBUF 210046
SVRBUF
NYC003-037-051-055-069-073-121-210145-
/O.NEW.KBUF.SV.W.0035.230721T0046Z-230721T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
846 PM EDT Thu Jul 20 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wyoming County in western New York...
  Livingston County in western New York...
  Orleans County in western New York...
  Allegany County in western New York...
  Monroe County in western New York...
  Genesee County in western New York...
  Western Ontario County in western New York...

* Until 945 PM EDT.

* At 845 PM EDT, severe thunderstorms were located along a line
  extending from near Oakfield to 7 miles south of Belfast, moving
  northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines. This storm has a 
           history of producing wind damage across Western New York.

* Locations impacted include...
  Rochester, Greece, Irondequoit, Chili, Batavia, Canandaigua,
  Brockport, Geneseo, East Rochester, and Medina.

This includes the following highways...
 Interstate 390 between exits 4 and 12.
 Interstate 90 between exits 44 and 48.
 Interstate 86 between exits 30 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building. This storm has a history of producing wind damage across 
Western New York with numerous reports of trees down.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4200 7819 4263 7800 4316 7846 4341 7809
      4339 7775 4328 7754 4331 7742 4304 7737
      4303 7734 4281 7728 4276 7728 4276 7731
      4271 7735 4258 7737 4258 7766 4253 7766
      4253 7772 4200 7775
TIME...MOT...LOC 0045Z 235DEG 53KT 4311 7827 4224 7808 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hitchcock
2 follow-up statements
038 
WWUS51 KBUF 210122
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
922 PM EDT Thu Jul 20 2023

NYC003-073-121-210131-
/O.CAN.KBUF.SV.W.0035.000000T0000Z-230721T0145Z/
Wyoming NY-Orleans NY-Allegany NY-
922 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING...ORLEANS
AND ALLEGANY COUNTIES IS CANCELLED...

The strongest storms which prompted the warning have moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
western New York.

LAT...LON 4289 7774 4314 7799 4340 7798 4339 7775
      4328 7754 4331 7742 4304 7737 4303 7734
      4281 7728 4276 7728 4276 7731 4271 7735
      4258 7737 4258 7766 4253 7766 4253 7772
TIME...MOT...LOC 0121Z 237DEG 37KT 4318 7795 4291 7767 4258 7768 

$$

NYC037-051-055-069-210145-
/O.CON.KBUF.SV.W.0035.000000T0000Z-230721T0145Z/
Livingston NY-Monroe NY-Genesee NY-Ontario NY-
922 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN LIVINGSTON...MONROE...NORTHEASTERN GENESEE AND WESTERN
ONTARIO COUNTIES...

At 921 PM EDT, severe thunderstorms were located along a line
extending from near Brockport to near Lima to Dansville, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Canandaigua, Brockport, East
Rochester, Hilton, Webster, and Fairport.

This includes the following highways...
 Interstate 390 between exits 4 and 5, and between exits 8 and 12.
 Interstate 90 between exits 44 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent positively charged cloud to ground lightning is occurring 
with these storms. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4289 7774 4314 7799 4340 7798 4339 7775
      4328 7754 4331 7742 4304 7737 4303 7734
      4281 7728 4276 7728 4276 7731 4271 7735
      4258 7737 4258 7766 4253 7766 4253 7772
TIME...MOT...LOC 0121Z 237DEG 37KT 4318 7795 4291 7767 4258 7768 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RSH
455 
WWUS51 KBUF 210145
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
945 PM EDT Thu Jul 20 2023

NYC037-051-055-069-210155-
/O.EXP.KBUF.SV.W.0035.000000T0000Z-230721T0145Z/
Livingston NY-Monroe NY-Genesee NY-Ontario NY-
945 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LIVINGSTON...MONROE...
NORTHEASTERN GENESEE AND WESTERN ONTARIO COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
western New York.

LAT...LON 4289 7774 4314 7799 4340 7798 4339 7775
      4328 7754 4331 7742 4304 7737 4303 7734
      4281 7728 4276 7728 4276 7731 4271 7735
      4258 7737 4258 7766 4253 7766 4253 7772
TIME...MOT...LOC 0145Z 235DEG 53KT 4338 7755 4311 7727 4278 7729 

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:49 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 20, 6:49 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
649 PM EDT Thu Jul 20 2023

.SYNOPSIS...
A complex of thunderstorms will cross the region this evening, with
strong to severe storms ending east of Lake Ontario just past
midnight. Some storms may produce damaging winds, hail, and heavy
downpours. High pressure will then build back into the Great Lakes
this weekend, with mainly dry weather outside of a few lingering
showers on Saturday.

&&

.NEAR TERM /THROUGH FRIDAY/...
...INCREASING RISK FOR SEVERE WEATHER ACROSS WESTERN NY INTO THIS
EVENING...

Severe thunderstorm watch 528 is in effect until 3 AM for our
region, save for the Saint Lawrence River.

We continue to watch upstream over southern Canada a MCS the that
will impact our region through the midnight hour or shortly after.

It appears the strongest storms will last no more than an hour or
two as this moves through this evening, but there is a risk of
damaging winds over our region. MLCAPE values of several thousand
J/KG will be more than ample instability this evening, with this
instability fading to around 1000 J/KG east of Lake Ontario. A deep
cold pool driving this MCS will focus line of storms across WNY,
that may carry east of Lake Ontario around midnight. Here is where
the greatest uncertainty for severe weather exists within our
region.

Effective shear over 40 kts could also support isolated supercells
nearby or within the line so there is a risk of large hail as well.

The main area of storms will exit our area across Central NY shortly
after midnight, however mesoscale guidance suggests the risk for
more storms to develop along a secondary boundary which will move
into the region during the early morning hours. By this time, less
instability will greatly lower severe weather risk.

PWAT values around 1.50 inches, so any storms could produce heavy
downpours but climatologically this not unusual for July. Mid level
flow will support ample storm motion to mitigate flood risk. Main
issue will be if repeated storms lay out across the same areas. That
risk is looking pretty minimal at this time. WPC is scaling back to
a marginal risk for excessive rainfall in our region instead of the
slight that was out earlier. Will have to continue watching upstream
trends though.

On Friday, sharp mid-level trough will be crossing southern Ontario
and Quebec. Main area of showers and storms on nose of stronger mid
level jet will be exiting across the Mid Atlantic and New England in
the morning. Additional showers and some thunderstorms will fill
back in mid to late morning and on into the afternoon as the trough
and sfc cold front cross the region. A few strong to severe storms
could occur Finger Lakes to inland sections of the North Country
with enough destabilization as MLCAPES increase to over 1000j/kg and
shear pushes above 30 kts. This is also where the tail of the mid-
level trough will reside at peak heating. Seasonable temps peaking
around 80 in the Finger Lakes and western Niagara Frontier.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Mid level shortwave trough will be near the North Country starting
Friday night, with showers and thunderstorms continuing here, and
just a chance farther back towards the west.

Drier air will be pushing into our region Friday night and through
the weekend. PWAT values 0.5" to 0.75" will trend dewpoints down
into the 50s, to around 60F near the lakeshore.

Even though an upper level trough will linger nearby through the
remainder of the weekend, the lack of moisture will keep shower
chances to just slight chance Saturday. Sunday will feature fair
weather cumulus.

Temperatures will be close to normal, in the mid 70s to lower 80s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A closed low centered over Hudson Bay will extend its broad longwave
trough across the eastern Great Lakes and New England through
midweek. Unsettled weather on tap for Monday as the axis of this
trough approaches from the west, and again on Tuesday as it crosses
the forecast area. At this juncture chances for showers and
thunderstorms are higher in the afternoon both days following
typical diurnal instability trends, though there is still
uncertainty in the arrival time of the trough axis from the west. On
top of lake breezes that may develop in the afternoon hours, overall
shower/storm coverage remains in question, though the Southern Tier,
Finger Lakes and eastern Lake Ontario regions have the higher
chances for some active weather early next week.

Upper trough axis should be clear of the forecast area to the east
by Tuesday night, with strengthening surface high pressure and
subsidence quickly building in its wake. This will keep mostly dry
weather in place through midweek, before the next shortwave trough
approaches the region from the central Great Lakes and reintroduces
shower/thunderstorm chances to the forecast for Thursday.

Temperatures next week will trend warmer, averaging a few degrees
above normal Monday through Tuesday with highs in the low/mid 80s,
rising to the mid/upper 80s later in the week. Low temperatures
Monday night and Tuesday night range from the upper 50s to mid 60s,
but will be quite uncomfortable Wednesday and Thursday nights with
upper 60s and low 70s more common.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
For the 00Z TAFS a MCS will cross the TAF sites with 1 to 2 hour
period of strong thunderstorms. Brief localized strong wind gusts
are possible...and for now will go to 40 knots in storms. Expect
visibility and perhaps ceiling heights to lower to IFR in storms.

Storms will exit the region shortly after midnight. A secondary
boundary may linger showers and perhaps a thunderstorm near
KBUF/KIAG and KROC through 12Z.

After the storms pass there may patches of fog over the wet ground
and IFR ceiling heights are possible through 12Z at all TAF sites.

Friday, scattered showers and thunderstorms with the greatest threat
east of Lake Ontario (KART).

Outlook...

Saturday...Mainly VFR. A chance of showers and thunderstorms.

Sunday...VFR.

Monday...Mainly VFR. Increasing chances for showers and
thunderstorms.

Tuesday...Mainly VFR. Chance of showers and thunderstorms.

&&

.MARINE...
Winds will increase this afternoon into Friday. At this time expect
conditions to remain below advisory levels, though it will be close.

The main hazard will be from thunderstorms this afternoon through
tonight, with a smaller risk on Friday. Mariners should remain alert
to the potential for Special Marine Warnings.

High pressure will build back across the lower Great Lakes this
weekend, with winds diminishing by Sunday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/JLA/Thomas
NEAR TERM...JLA/Thomas
SHORT TERM...Thomas
LONG TERM...PP
AVIATION...Thomas
MARINE...Apffel/JLA/Thomas
Hazardous weather outlook, Jul 20, 6:52 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
652 PM EDT Thu Jul 20 2023

NYZ001>008-010>014-019>021-085-212300-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
652 PM EDT Thu Jul 20 2023

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 3 AM EDT FRIDAY...

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-212300-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
652 PM EDT Thu Jul 20 2023

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 3 AM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-212300-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
652 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

A broken line of thunderstorms will likely move through between 10
PM and 3 AM tonight. These storms may produce locally gusty winds and
higher waves.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jul 20, 8:03 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
803 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Dmg     3 SSE Perrysburg        42.42N 78.97W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Several Trees down in Dayton.

&&
Local storm report, Jul 20, 8:21 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
821 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Tstm Wnd Dmg     Brant                   42.59N 79.03W
07/20/2023                   Erie               NY   Law Enforcement

            Reports of multiple trees down in Brant.

0737 PM     Tstm Wnd Dmg     Farnham                 42.59N 79.08W
07/20/2023                   Erie               NY   Law Enforcement

            Reports of multiple trees down in Farnham.

0743 PM     Tstm Wnd Dmg     Angola                  42.64N 79.03W
07/20/2023                   Erie               NY   Law Enforcement

            Reports of multiple trees down in Angola.

0746 PM     Tstm Wnd Dmg     Evans                   42.66N 79.01W
07/20/2023                   Erie               NY   Other Federal

            Reports of multiple trees down in the town
            of Evans.

0746 PM     Tstm Wnd Dmg     5 NE Angola on the Lake 42.70N 78.99W
07/20/2023                   Erie               NY   Law Enforcement

            Tree down on home on Lake Shore road in the
            Town of Evans.

0755 PM     Tstm Wnd Dmg     3 NNE Eden              42.69N 78.89W
07/20/2023                   Erie               NY   Law Enforcement

            Tree down on Belknap Rd in Eden.

&&
Local storm report, Jul 20, 8:22 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
822 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Tstm Wnd Dmg     South Dayton            42.36N 79.05W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            several trees and wires down across town in
            South Dayton.

0744 PM     Tstm Wnd Dmg     Perrysburg              42.46N 79.00W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down in Perrysburg.

0757 PM     Tstm Wnd Dmg     1 SSE Gowanda           42.45N 78.93W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Broadway Road.

0800 PM     Tstm Wnd Dmg     2 S East Otto           42.35N 78.75W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Reed Hill Road.

0808 PM     Tstm Wnd Dmg     2 ESE Salamanca         42.15N 78.69W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down at mile marker 61.3 blocking
            traffic on I-86 just east of Salamanca.

0815 PM     Tstm Wnd Dmg     Delevan                 42.49N 78.47W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down across Delevan Road (Route 21).

0815 PM     Tstm Wnd Dmg     Yorkshire               42.52N 78.48W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            several trees down.

&&
Local storm report, Jul 20, 8:25 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
825 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     Tstm Wnd Dmg     1 E Gowanda             42.46N 78.92W
07/20/2023                   Erie               NY   Law Enforcement

            Tree down on Gowanda Zoar Road.

&&
Local storm report, Jul 20, 8:33 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
833 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     Tstm Wnd Dmg     Franklinville           42.34N 78.45W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            tree down in the village of Franklinville.

0826 PM     Tstm Wnd Dmg     2 SSW Saint Bonaventure 42.06N 78.49W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            multiple trees down on 4 Mile Road.

&&
Local storm report, Jul 20, 8:40 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
840 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     Tstm Wnd Dmg     5 E South Dayton        42.37N 78.96W
07/20/2023                   Cattaraugus        NY   Law Enforcement

            Tree down on Markhams Road.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:07 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming53 min
Jul 20, 9:16 PM EDTSpecial Marine WarningBUF89 min
Jul 20, 9:39 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne66 min
Jul 21, 12:03 AM EDTSpecial Weather StatementBUFJefferson57 min
Jul 21, 3:48 AM EDTBeach Hazards StatementBUFCayuga, Monroe, Oswego, Wayne22 hr
Jul 21, 3:48 AM EDTSmall Craft AdvisoryBUF22 hr
Jul 21, 1:10 PM EDTSpecial Weather StatementBUFJefferson65 min
Jul 21, 2:46 PM EDTSpecial Weather StatementBUFJefferson59 min
Jul 21, 3:49 PM EDTSpecial Weather StatementBUFJefferson41 min
Jul 21, 4:38 PM EDTSpecial Weather StatementBUFJefferson37 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.